MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US CORAIL REVISION STEM STD 13; CORAIL KAR REVISION IMPLANT : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US CORAIL REVISION STEM STD 13; CORAIL KAR REVISION IMPLANT : HIP FEMORAL STEM
Catalog Number L98013
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Unspecified Infection (1930); Anxiety (2328); Joint Dislocation (2374); Swelling/ Edema (4577)
Date of Event 04/28/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #(b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2025, the sales rep attended a girdle stone operation due to an infection.The details leading up to the girdle stone operation are as follows: (b)(6) 2023, the patient had a subtrochanteric fracture of the left femur and underwent initial surgery with a nail.It is unknown whether the nail was a j&j¿s product or not.On (b)(6) 2024, the patient had a second subtrochanteric fracture of the left femur.The nail breakage also occurred.An artificial head replacement and orif with the implants in question was performed.On (b)(6) 2024, dislocation was observed.2nd week of (b)(6) 2025, there was redness around the wound and swelling, and exudate was confirmed from the wound, suggesting infection around the stem.On (b)(6) 2025, considering the patient's medical history and decline in adl, the girdle stone operation (which was scheduled for removal of all implants) was performed.The stem was preserved because it was stuck.The girdle stone operation was completed successfully with no surgical delay.The patient's medical history, and other diseases currently being treated, etc.: alcoholic cirrhosis, anxiety disorder, insomnia, stasis dermatitis, right congenital cataract.No further information is available.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary: it was reported that on (b)(6) 2025, the sales rep attended a girdlestone operation due to an infection.The details leading up to the girdlestone operation are as follows: (b)(6) 2023, the patient had a subtrochanteric fracture of the left femur and underwent initial surgery with a nail.It is unknown whether the nail was a j&j¿s product or not.On (b)(6) 2024, the patient had a second subtrochanteric fracture of the left femur.The nail breakage also occurred.An artificial head replacement and orif with the implants in question was performed.On (b)(6) 2024, dislocation was observed.(b)(6) 2025, there was redness around the wound and swelling, and exudate was confirmed from the wound, suggesting infection around the stem.On (b)(6) 2025, considering the patient's medical history and decline in adl, the girdlestone operation (which was scheduled for removal of all implants) was performed.The stem was preserved because it was stuck.The girdlestone operation was completed successfully with no surgical delay.The patient's medical history, medical history, other diseases currently being treated, etc.: alcoholic cirrhosis, anxiety disorder, insomnia, stasis dermatitis, right congenital cataract no further information is available.The product was not returned to j&j medtech orthopaedics; however photos were provided for review.(b)(4).The photographs attached were reviewed, however they do not represent the reported complaint.Therefore, the investigation could not draw any conclusions about the reported event due to the insufficient evidence provided.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was not confirmed as the photographs provided are not representative of the reported adverse event.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
CORAIL REVISION STEM STD 13
Common Device Name
CORAIL KAR REVISION IMPLANT : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
CORK MFG & MATERIAL WAREHOUSE
loughbeg ringaskiddy
cork
EI  
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22051542
Report Number1818910-2025-08153
Device Sequence Number9096032
Product Code LZO
UDI-Device Identifier10603295262329
UDI-Public(01)10603295262329(17)271231(10)5424784
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K213839
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberL98013
Device Lot Number5424784
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/27/2025
Supplement Date Received by Manufacturer06/03/2025
Initial Report FDA Received Date05/20/2025
Supplement Report FDA Received Date06/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale
Patient Weight64 KG